MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH STANDARD INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH STANDARD INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 7000-5503
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving an insignia stem was reported.The event was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had an initial procedure on (b)(6) 2024 since i was able to see the original stryker stickers.I was also able to see x-rays before revision.I can confirm that another surgery occurred on (b)(6) 2025 since i was able to review an implant usage sheet with a stryker trident polyethylene insert.The root cause of this event cannot be determined with certainty.Causes of femoral loosening within four months after initial surgery are multifactorial including surgical technique, especially in the sizing of the implant and the assessment of stability of the implant.In my opinion the femoral stem appears somewhat undersized.While the quality of the bone could be implicated, in my opinion the bone quality appeared satisfactory and in fact the x-ray appearance could lead one to believe that there was another process going on such as infection since there is loss of the medial femoral cortex only four months following the surgery with a pedestal beneath the stem.Patient activity level, lifestyle and bmi can contribute.I would not assign any causality to the implant itself." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due stem loosening.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had an initial procedure on (b)(6) 2024 since i was able to see the original stryker stickers.I was also able to see x-rays before revision.I can confirm that another surgery occurred on (b)(6) 2025 since i was able to review an implant usage sheet with a stryker trident polyethylene insert.The root cause of this event cannot be determined with certainty.Causes of femoral loosening within four months after initial surgery are multifactorial including surgical technique, especially in the sizing of the implant and the assessment of stability of the implant.In my opinion the femoral stem appears somewhat undersized.While the quality of the bone could be implicated, in my opinion the bone quality appeared satisfactory and in fact the x-ray appearance could lead one to believe that there was another process going on such as infection since there is loss of the medial femoral cortex only four months following the surgery with a pedestal beneath the stem.Patient activity level, lifestyle and bmi can contribute.I would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The revision was secondary to femoral loosening.The femur was removed and revised to a competitor revision stem and the insert was exchanged for a new 36mm insert.No further information available from doctor or hospital.

Brand Name
STANDARD INSIGNIA COLLARED HIP STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21642865
Report Number0002249697-2025-00313
Device Sequence Number7662310
Product Code LPH
UDI-Device Identifier07613327511413
UDI-Public07613327511413
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K211703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7000-5503
Device Lot Number19807553
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale